With thanks to whatanightmare for posting this on another discussion, sharing it here now for all to see:
I have also found research that associates adhesive capsulitis (frozen shoulder) to the flu shot--actually in this forum! I have come across many other medical forums as well that have similar postings of people who have had no prior shoulder problems and immediately after getting a vaccination in the arm have pain that lasts a significant amount of time (months & even years). THAT to me is an association and I hope that all of these individuals are filing a VAERS report (Vaccine Adverse Events Report System)!! ANY kind of "adverse" reaction should be reported. That is the only way the CDC and FDA will make the needed changes in their guidelines. They need to list this in their "possible side effects" and inform the public of all risks. They also need to change the guidelines for healthcare professionals administering the injection. I am an RN myself and will never get this flu shot again. That is my choice, however you can request that they give it in your gluteal muscle (butt) or as Dr. Moser commented; get the FluMist if you are eligible. My opinion is that it has more to do with the injection itself--and not the vaccine. There is a theory that the vaccine is being injected into the joint capsule or bursa and causing an overactive immune-mediated inflammatory response. Especially if you have had the vaccine before. If you go back a few pages on this thread, "myarmhurtstoo" has posted many wonderful links to learn more about this strange reaction many people are experiencing. The most interesting one is a transcript of a meeting held in Sept. 2010 with the (ACCV) Advisory Commission on Childhood Vaccines (part of the Dept. of Health and Human Services). They are well aware of all the shoulder injuries happening as a result of the flu shot (and other vaccinations given in the arm) and they even have an acronym for it: SIRVA (Shoulder Injury Related to Vaccine Administration) Anyhow within this meeting they discuss their findings and discuss possible solutions for prevention. Of course nothing has happened yet! Heres the link: www.hrsa.gov/vaccinecompensation/accvtranscript9310.pdf If you go to this link, it starts at about page 15 to page 25. Dr. S. Atanosoff and assoc. did a study and a medical journal published it about this same time. I have tried to find it online, but ended up having to purchase it through PubMed. This article is only 4 pages but tell the WHOLE STORY. If you are interested in this study try this link: www.ncbi.nlm.nih.gov/pubmed/20955829. I only hope people will continue to spread the word about this possible side effect and report their own experience to the CDC--here is the website to do that (VAERS) http://vaers.hhs.gov/esub/index . If you go to this website you can also find the database which shows a summary of ALL listed adverse side effects of all the vaccines--VERY interesting stuff. You can scroll down and find plenty of "shoulder problems" like ours. And apparently only 10% of people actually report their adverse reactions. So I am convinced there IS a definite connection, even though I have had 3 doctors so far tell me there is NO connection. Well, it has been 3 weeks for me since my flu shot in my left arm. I started PT today and tomorrow I finally get my MRI. Although this shot was mandatory for my job, work comp is not covering me. Thank God I have insurance. My ortho doc also approved me for 6 weeks off work, so I am in the process of filing for disability. The hardest part for me is not being able to swim! I feel awful for anyone out there that does not have insurance. I do believe that there is a way to receive compensation (save all your bill statements) from the state: www.hrsa.gov/vaccinecompensation.View Thread
There are zillions of OTC drugs, so I don't know the ingredients of all of them. Opiates are controlled drugs, so they are usually regulated by state and federal pharmacy laws. Before taking anything, read the ingredients and ask the pharmacist.
Most people who test positive for opiates on a drug test know why....View Thread
The cure for itchy ears isn't to scratch them. A cure is dependent on the cause; not something that I can blindly determine over the Internet. Unless you know the underlying reason, it may be very difficult to solve this problem.
Dry skin? The most common cause of this would be eczema (atopic dermatitis), very common in people with allergies. This is made worse by using Q-tips, so don't deny using them! The more you strip off the protective wax coating, the more they will itch. Antihistamines, like Claritin or Zyrtec can help itching, but they may not fix the underlying cause. A mild steroid ear drop (prescription) is often used, unless of course, the cause is fungus.
Fungus? This is very possible. Yeast and fungi love to grow in warm, dark places and the ear canal fits the bill. If you have an underlying fungal infection, you will most likely need a prescription for the proper antifungal drops, so a visit to your medical provider is required.
Infections? Chronic skin infections can itch, too. A hand-on examination would be required to determine if this is a reason.View Thread
No....meth should not show up, unless of course, you are using meth or other illegal drugs. Pseudoephedrine is used in the manufacturing of methamphetamine, but will not be detected the same way.View Thread
Depends on what they are testing for....but basically, the ingredients of this over-the-counter medication, with the exception of the alcohol, does not contain illegal drugs. When it doubt, don't take it.....View Thread
I can't answer that question.....a don't know how LARGE a perforation you have, or where the perforation is located on your eardrum. Healing is an individual process, so it can take a few weeks....or a month....or in some rare cases, it may not heal at all and have to be surgically repaired.
Only your doctor -- someone that can examine you -- will be able to address this question.View Thread